MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71004
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was initially implanted with a nalu spinal cord stimulator system on (b)(6) 2021 targeting the cervical area.After using the system for several months the patient requested to move the implantable pulse generator (ipg) to a different location.There were no reports at that time of any system or component issues, the patient felt that a different location for the ipg would allow the external components to stay adhered more reliably.A surgical revision was performed to remove the existing ipg and place a new one in the patient's preferred location on (b)(6) 2022.See mdr 3015425075-2022-00028.On (b)(6) 2024 the patient reported a general heating sensation at the ipg pocket and general aches for the prior 24 hours.Patient also reported that the nalu system had recently been turned back on after a 2 month break.Patient reported not having used the system due to pain being under control without it and that the heating and achiness was noted after turning the system back on.Patient was advised to leave the system off till the following day, then turn it on while being monitored by nalu personnel for troubleshooting.The patient also noted which external therapy disc was used when the symptoms started.On (b)(6) 2024 the patient used a different therapy disc and turned on the system while on the phone with nalu product support.Patient reported heating sensation within 15 second of turning on the system and expressed extreme discomfort.Patient was advised to turn off the system and remain on the phone.Within 5 minutes of turning off the system, the patient again expressed another episode of extreme pain and crying.Patient was advised to not use the system until further assessment was able to be performed.Patient requested to completely remove the system.Patient had moved residence after the implant and was not being followed by a pain doctor at the new location.The explant request was delayed while the patient sought medical care from a pain doctor.On (b)(6) 2024 a full system explant was performed per the patient request.
 
Additional Manufacturer Narrative
The patient has an extensive history of physical trauma and reports of multiple areas of pain.Patient also reported a history of falling prior to the reports of heating and discomfort, although reportedly the area of the implant did not strike the floor.Exact date of the fall is unknown.There is a possibility that the recent fall either damaged the implanted components or caused internal injury that was aggravated by the stimulation.Patient declined to do troubleshooting so no imaging is available to confirm the condition of the implanted components prior to explant.The explanted device was discarded at the time of explant and thus unavailable for testing by the firm.Although there is a possibility of component damage, the suspicion is that the patient's symptoms are unrelated to the nalu system itself and more likely related to the patient's physical condition since the symptoms occurred both with the system on and with it completely turned off.No further conclusions are able to be drawn with the information available.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21024088
Report Number3015425075-2024-00479
Device Sequence Number20924716
Product Code GZB
UDI-Device Identifier00812537033594
UDI-Public(01)00812537033594(11)210810(17)240810
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71004
Device Catalogue Number71004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Initial Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown